MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-018-150
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Fda report number: (mw5083345).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was using a trailblazer support catheter in a procedure.It was reported that a patient had distal aortography with runoff, left lower extremity angiography, angioplasty of the left anterior tibial artery.This procedure was complex and required multi-site access: right common femoral artery in addition to ultrasound-guided access to the left distal anterior tibial artery.The right femoral artery was accessed utilizing the micropuncture technique.A 5-french non-medtronic (omniflush) catheter and a 6-french cook sheath were used.The sheath was placed in the superficial femoral artery.Angiography performed.The 0.035 trailblazer support catheter became stuck on the non-medtronic 0.035 (halberd) guidewire.The catheter guidewire was externalized through the distal anterior tibial access site.In pulling on the catheter, the distal tip of the support catheter was broken off.The support catheter was subsequently dislodged from the guidewire and removed from the body without any other difficulty.The procedure continued without any adverse effect to the patient.
 
Additional Manufacturer Narrative
Updated initial reports name additional information: the 0.035 trailblazer support catheter was used in the mid to distal anterior tibial.Pedal access was achieved in order to try and snare the wire but this was not successful.The physician then decided to abort the case and removed the trailblazer.This was when the distal part was noticed to have detached from the trailblazer.It was removed from the patient on the glidewire.No product or device remained in the patient.The patient is reported to be doing fine.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8393876
Report Number2183870-2019-00116
Device Sequence Number11527372
Product Code DQY
UDI-Device Identifier00821684073926
UDI-Public00821684073926
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Catalogue NumberSC-018-150
Device Lot NumberA644691
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR